Gout, bradycardia, and hypercholesterolemia after renal transplantation
Related Experiment Video
Updated: Oct 4, 2026

Digital Home-Monitoring of Patients after Kidney Transplantation: The MACCS Platform
Published on: April 12, 2021
S P Kelleher1, W R Davis, N Paraskevopoulos
1Department of Internal Medicine, Texas Tech Medical Center, Amarillo 79106, USA.
Abstract:
Approximately 17,000 solid organ transplantations are done annually in the United States. Increasingly, care of these patients will be provided by primary care physicians. In this report, we illustrate the complexity of common medical problems in a patient who had cellulitis and who had had a cadaveric renal transplantation 10 years earlier. Immunosuppressive therapy was cyclosporine (100 mg twice a day) and prednisone (10 mg once a day). The patient's hospital course was complicated by acute gout and symptomatic bradycardia. In both instances, usual treatment--full-dose indomethacin for gout and withholding verapamil for bradycardia--could have had significant interaction with the cyclosporine. At the time of discharge, a therapeutic plan for long-term management of hypercholesterolemia included possible drug interactions with cyclosporine. The potential for drug toxicity in the transplant patient necessitates careful monitoring of immunosuppressive drug levels. Ongoing communication with the transplant center is also needed.
Related Concept Videos
Renal Failure: Dose Adjustments
Reduced renal clearance and elimination rate are common outcomes of renal impairment. These alterations lead to a prolonged elimination half-life and an altered apparent volume of distribution for drugs. As a result, dosage adjustments are typically necessary to maintain optimal drug levels in the body.
However, dosage adjustments...
Chronic Kidney Disease II: Clinical Manifestations
Kidney Transplant III: Nursing Management
Kidney Transplant II: Surgical Procedure
Antihypertensive Drugs: Direct Renin Inhibitors
Kidney Transplant I: Introduction